plequnil-anyone eva re-started taking it ?

my rheumy stopped my plequnil weeks back after many years as he felt my fibro was more problematic and wanted to see how i was with out it (i have non specific connective tissue and 2 ndry fibr, plus other bits) last few days i feel more tired and much more ache in place i ve not noticed. i wonder if the plequnil is coming out my system and perhaps it was helping. my arm s ache and feel heavy and weak. i am begining to think that the pleqnil was helping. has anyone else had such an experience

8 Replies

oldestnewest
  • I don't have experience with stopping taking plaquenil, Moss - but from experience of stopping MTX I know that I felt really better to begin with, and for quite some time. But of course the lupus flared again eventually.

    What other explanations can you think of for being achey? I know from my own experience that sometimes when I hurt badly it is because of something I have done - or because I have OVERDONE things, but I don't always immediately make the connection.

    I'd say - if it doesn't stop in a while that maybe you should talk to your GP about it, if you can. If you are anything like me, you hate running off to the doctor all the time - but sometimes that's what we have to do.

  • Hi Moss, My old rheumy retired and I got to see a new one who asked if I thought the plaquenil was doing anything, I said no, so he suggested I stop taking it which I did, but I soon realised after about 2 months that it was doing something as my symptoms became worse - achy joints hands feet neck etc, fatigue, facial rash & other body rashes, nose sores etc, they never fully went away but just were subsided obviously by the plaquenil. I went to see my Gp who wrote a letter to go back sooner than planned to see my rheumy, I did this and was told to start straight back on the plaquenil. I have now been back on them for only a month so not a lot has improved yet as it takes time so I'll just hold on in there. Off for neurology conductivity test this afternoon, hopefully this will show something as to why I drop things and have pins & needles and pains shooting up my arms. I suggest if you feel bad see you Gp and get him to refer you back to your rheumy or better still phone your rheumys secretary and see if she can make you an appointment or even get your rheumy to call you. Take Care x Julie

  • Plaquenil, I was told, will help keep the illness under control and I did feel much better some time after starting it in 2005, I've been on it ever since. It sounds to me as if you need it too. I was having the symptoms you describe before diagnosis....couldnt walk uphill without struggling for breath, my legs feeling like lead and wanting to sleep all the time - literally. Dont know where I would be without the drug, its keeping me stable. Hope you get what you need x

  • Make sure you have regular eye tests while taking an antimalarial long-term Moss!

  • just spoke to clinincal nurse- she has suggested i re start it and up steroids for a short time

  • hi moss, i have had lupus from age 18 and have been taking paquenil on and off from then and im now 27, my doc told me its a drugs thats takes 6months to not only work into your boday and take effect but 6months to work out off your body also. sometimes when i restart taking it i do tend to feel a little nausea but thats about it and sadly it does affect your eyes it seems but i also have bad eyes in my family so i would have always ended up in glasses lol.

    so you have to give it time to work, i found out all of this because i went to the chesmist and they were out of a few years back i panicked and called her because they said it would be 2 weeks til i got them so she told me thats fine and not to worry because they take so long to work out of your systom i would be fine and not to worry. :-)) i hope i was of some help to you

  • the odd thing is my rheumy think s i have a non-specific connective tissue disorder rather than firm lupus. not sure how common it is for use in this condititon

  • Ive not gone off plaquinil, but I was on 200mg twice a day for about 4 months, until it started giving me side effects...then I was down to 200mg once a day...Im a bad girl so now Im down to 200 mg every other day (makes like 100mg a day)..That's pretty low, and yes rhumey knows...The drug is built up in my system after being on it almost a year and a half, so see what happens next visit with tests...I think December will be a year at the low dose...I have milder lupus...so far so good...I feel tired at times, but not that mega tired...and I can still go walkies so far...

You may also like...